Doctor insights on:
I had lab work done about two years ago, i was told that i had low potassiun, is there a link between low potassium and insomnia?
Sleep disorder in which there is inability to fall asleep &/or stay asleep, followed by daytime functional impairment. It accompanies several sleep, medical, or psychiatric disorders. It can occur at any age, but more common in elderly. It can be short-term (up to 3 weeks) or long-term. It can lead to memory impairment, mood changes, & increase risk of ...Read more
My bloodtest showed my potassium chloride level was 3.2. Is it causing my heart palpitations? EKG was fine. Racing heart causing anxiety and insomnia.
If I am having trouble sleeping/upset stomach/tingling in legs and body /low back could this be potassium?
Not my first choice: Changes in serum potassium would not be my first choice if i had to make a choice right now. I really encourage you to see your physician about your concerns, & let him/her check your electrolytes and other labs s/he feels appropriate. Anxiety can produce these symptoms also, and your doctor can help you get the very best help for your needs. Consult with a psychiatrist may be useful too. ...Read moreSee 1 more doctor answer
I'm 52. Can't sleep. Chronic. Severe. Know homeopathy, stretches, athletics, tea, vits, mins. Essential oils. Omega 3s, potassium, some ch med. bad sc?
Many treatments: There are many treatments to insomnia. I would start with a sleep hygiene. Pick one time to sleep and stick with it every night. The room should be dark, and cool. The bed is only for sleeping and not watching TV, computer etc. No meals 2 hours before bedtime. No stimulants (coffee, dark tea, chocolate). This this does not work there are sleep studies. Recently the FDA cleared suvorexant ...Read more
Drugs, diet, kidneys: Some blood pressure medications can cause elevation of the potassium level (ace inhibitors), problems with kidney function, certain hormonal problems, or if the blood cells rupture in the tube after the blood is drawn. When potassium is too high it can cause problems with heart rhythm and other complications. Ask your doctor. ...Read moreSee 1 more doctor answer
Too high? low?: It depends on why your potassium is abdormal. Are you taking a diuretic? Do you have normal kidney function? You should get a list of high potassium foods and avoid them if yours is too high or eat more of them if it's too low. Here is a list from university of michigan. There are many others: http://www.Med.Umich.Edu/1libr/aha/highpotassiumfoodlist.Pdf. ...Read moreSee 2 more doctor answers
Lowering potassium: The question you should be asking is: why is my potassium (k) high? You need to see a nephrologist (n) and have a 24 hour urine collection so your kidney function can be assessed accurately. You will also need some blood work to what your k level is. Causes of high k can be addison's disease or chronic kidney disease, among others. See a n to get a better answer to your question. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Biotin can cause insomnia
- Can insomnia kill you?
- Can i die of insomnia?
- Ask a doctor a question free online
- Potassium chloride vs potassium gluconate
- Does alcohol affect potassium levels?
- Cefixime potassium clavulanate
- Talk to a pharmacologist online for free